16 December: AlphaGo screening & discussion
by Kim Ouweleen, 1 December 2017
We are excited to announce a prerelease screening of the award-winning film AlphaGo in the EGCC on Saturday 16 December. The screening is accompanied with technical talks by a go expert and an AI expert. For go novices, we will have a special stand in the room next door, where they can learn the rules of the game.
Participation is free for all. We have room for about 80 people, so make sure to register soon.
You can register here.
SYNOPSIS OF THE FILM:
"On March 9, 2016, the worlds of Go and artificial intelligence collided in South Korea. The best-of-five-game competition, coined The DeepMind Challenge Match, pitted a legendary Go master against an AI program that was still learning to play the world’s most complex board game. AlphaGo chronicles a journey from the backstreets of Bordeaux, past the coding terminals of Google DeepMind in London, and, ultimately, to the seven-day tournament in Seoul. As the drama unfolds before an audience of over 280 million viewers worldwide, more questions emerge: What can artificial intelligence reveal about a 3000-year-old game? What will it teach us about humanity?
Directed by Greg Kohs with an original score by Academy Award nominee, Hauschka."
You can watch the Official Trailer here.
The documentary-film takes 90 minutes and will be followed by talks by Go expert Rob van Zeijst (7 dan and three-time European champion) and professor of mathematics and computer sciences Leo Dorst. Rob van Zeijst will focus on the go technical aspects of the AlphaGo vs. Lee Sedol match and the implications of AlphaGo's innovations for us go players. Leo Dorst will shed light on the workings of the computer program: Monte Carlo Tree Search, Deep Neural Networks and the layers AlphaGo consists of in order to perform.
Go novices can choose not to participate in these talks and instead learn how to play the game from go teachers in the room next door!
Date: Saturday 16 December 2017
Location: European Go Cultural Centre, upper floor.
13:00 Doors open
13:30 Start of the film (90 min.)
15:00 Coffee break (15 min.)
15:15 Rob van Zeijst -- Technical aspects of Go. New moves and the blind spots of us humans. Why does a computer program see things we don't and what can we learn from it? (30 min.)
15:45 Questions & Answers (15 min.)
16:00 Leo Dorst -- Artificial Intelligence and Go (30 min.)
16:30 Questions & Answers (15 min.)
17:00 Discussion + Borrel
17:50 End of the program
18:00 Building closes
You can register online! until 15th of December 15:00 o'clock.
DirectionsPublic transport from Amsterdam Central Station:
Subway 51 (direction Westwijk) to station Kronenburg, 5 minutes walk from there (see map).
Please use the Google map on the right for directions.